Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Can I take ddavp for bleeding problem?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
Hi, I started the microgynon pill on Monday as it was the first day of my period this was the first step in my IVF procedure. My periods have been regular for 7 years like clock work every 26-27 days bleeding for 5 days. I have now been bleeding for 11 days on the 7th day my fertility doctor told me to stop the pill. The flow has slowed down but the blood is still bright red. I had a unexplained vaginal bleeding problem from 16 years old to 25 and it was just called a platelet disorder, I was on ddavp and this seemed to have cured me as I have not taken anything or had any problems for 7 years. I am worried this pill has started my problems off again and the doctors are now cautious to proceed with my IVF. Should I go back on my ddavp, is this normal with microgynon? am I allergic? I just need some advice because I have blood transfusions and nearly died twice with my bleeding problem when I was younger, Also do you think it could of been the pill that started all this off years ago as I was put on a contraceptive pill when I was sixteen and not long after my problems started. Thanks XXXXXXX Firstly thank you for your fast response I had haemophilia tests carried out and was told I possibly had von willerbrands but that could not guarantee this from the test results. I have not been on ddavp for 7 years now as it was not needed but when I was going through all the tests like coloscopy years before they used ddavp as a precaution so I agree with what you said on this. If the test on von willerbrands was inconclusive and they could not diagnose me with it, what I can do from here?
Posted Tue, 11 Feb 2014 in Women's Health
Answered by Dr. Timothy Raichle -4 hours later
Brief Answer: Hello, I would be happy to help... Detailed Answer: You are on DDAVP because they probably diagnosed you with a problem called "Von Willebrand's disease". This is not uncommon and it is a problem where your platelets do not work normally and you are prone to extra bleeding. This is supported by your history: heavy menstrual cycles, need for blood transfusions and treatment with DDAVP with improvement. If I were your IVF doctor, I would be nervous as well. Here is what should happen: 1. You need to meet with your primary doctor 2. You need to fully review the prior workup and firm up the diagnosis 3. The exact type of vWF disease should be sorted out 4. DDAVP is likely needed any time you have a procedure Once identified, this is a very manageable problem. You should be able to go ahead with the procedure, but it can be a much safer one if you sort this out first. I hope that this helps! Brief Answer: I am sorry about the followup delay... Detailed Answer: Given that it has been a long time since you had this workup, and given the upcoming procedures, then I believe that it would be in your best interest to re-visit with a Hematologist to sort this out. I would have them repeat the testing for VonWillebrand's and assess whether the workup was complete with regard to the bleeding problems. Please let me know what followup questions you have!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor